







# UNECE Group of Experts on Coal Mine Methane & Global Methane Initiative & Ministry of Energy and Natural Resources, Turkey

# Workshop on Best Practices in Coal Mine Methane Capture and Utilization

General Directorate of Turkish Coal Enterprises, Conference Hall Hipodrom Cad. No:12, Yenimahalle Ankara, Turkey Draft Agenda as of 08.06.2019

10 June 2019 (Monday)

# 08:30 Registration

**Introductory Part (30 min)** 

# 9:00 Opening Speeches

Mr. Hasan Hüseyin Erdoğan, General Director, NATEN

Mr. Zafer Benli, Advisor to the Minister, Turkish Ministry of Energy and Natural Resources

# 9:10 Introductory Remarks

Mr. Raymond C. Pilcher, Chair UNECE Group of Experts on Coal Mine Methane

9:20 The UNECE Group of Experts on Coal Mine Methane – Goals, Activities, Achievements Mr. Michał Drabik, *Economic Affairs Officer, United Nations Economic Commission for Europe* 

Global Perspective and Best Practices on CMM/CBM (15 min)

# 9:30 An Introduction: Best Practice Guidance for Effective Methane Drainage and Recovery in Coal Mines

Mr. Raymond C. Pilcher, Chair UNECE Group of Experts on Coal Mine Methane

**Current state of the Turkish Mining Sector (25 min)** 

# 9:45 Turkish Coal Mining Sector: Current State, Strategy for the Future Ms. Mücella Ersoy, R&D and Foreign Affairs Branch Manager, Turkish Coal Enterprises (TKI)

### 10:00 **Q&As**

All Participants

Coffee Break 10:10 - 10:40









# Regulations and Enforcement (55 min)

10:40 An Overview of the Turkish Mine and Petroleum Regulations & Incentives on Coal Mine Methane Production"

Dr.Emre Özgür, Expert on Energy and Natural Resources, General Directorate of Mining and Petroleum Affairs (MAPEG)

10:55 Methane Hazard Prevention in the light of Polish Mine Safety Regulations

Mr. Henryk Koptoń, Gas Hazard Control Department, GIG - Central Mining Institute

11:10 **US Mine Safety Regulations and Methane Hazard Prevention**Mr. Raymond C. Pilcher, *Chair UNECE Group of Experts on Coal Mine Methane* 

11:25 Q&As

All Participants

Safety, Degassing, Explosion Prevention, and Risk Assessment (1 h 25 min)

11:35 New Directions in R&D in order to Decrease Methane Hazard in Polish Coal Mines - Based on GIG Experience

Mr. Jacek Skiba, Chief Specialist, Experimental Mine "Barbara", GIG - Central Mining Institute

11:50 Recent Changes in the Safety Culture in the Coal Mines Operated by the Shanxi Coking Coal Group

Mr. Liu YanHong, Head, Ventilation Department, Shanxi Coking Coal Group

12:05 Applying Hydrodynamic Stimulation for Controlled Roof Caving and Increasing Degasification Efficiency of Coal Seams in Underground Coal Mining

Mr. Oleg V. Tailakov, Deputy Director of Institute of Coal, Federal Research Center of Coal and Coal Chemistry, Siberian Branch of Russian Academy of Sciences

12:20 Designing of the Coal Panels with High Concentration of Coal Extraction in Strongly Gaseous Coalbeds

Mr. Henryk Koptoń, Gas Hazard Control Department, GIG - Central Mining Institute

12:35 Monitoring, Assessment, Prevention and Mitigation of Rock Burst and Gas Outburst Hazards in Coal Mines (based on MapROC project)

Mr. Jacek Skiba, Chief Specialist, Experimental Mine "Barbara", GIG - Central Mining Institute

12:50 **Q&As** 

All Participants

Lunch 13:00 - 14:00

Ventilation (55 min)

14:00 Mine Ventilation Best Practices and Regulations in the USA

Mr. Raymond C. Pilcher, Chair UNECE Group of Experts on Coal Mine Methane

14:15 Ventilation Challenges in Polish Coal mines (Characteristics, Practices, and Regulations)
Mr. Jacek Skiba, Chief Specialist, Experimental Mine "Barbara", GIG - Central Mining Institute

14:30 **VAM processing - International Experiences from Proven Technology**Mr. Richard Mattus, *RM Business Consulting* 

14:45 **Q&As** 

All Participants









# Drainage (25 min)

# 14:55 Drilling Solutions for Methane Drainage

Mr. Clark Talkington, Advanced Resources International (ARI)

# 15:10 **Q&As**

All Participants

Pre-mine Drainage (40 min)

# 15:20 New Elk Coal Company: Coal Mining In an Established Gas Field

Mr. Raymond C. Pilcher, Chair UNECE Group of Experts on Coal Mine Methane

# 15:35 CBM Gilowice Project – Overview, the Applied Fracturing Technology, and the Obtained Results

Mr. Piotr Kasza, Head, Reservoir Stimulation Department, Oil and Gas Institute - National Research Institute

### 15:50 **Q&As**

All Participants

Coffee Break 16:00 - 16:15

Development and Financing of CMM/CBM Project (1 h 40 min)

# 16:15 An overview of existing CBM/CMM studies in Zonguldak Region

Mr. Ali Baltaş, Geological Research Branch Manager, Turkish Hardcoal Enterprises (TTK)

# 16:30 Coal Bed Methane Research Project in Zonguldak Region

Mr. Muhammed Emin Bulguroğlu, Exploration Geologist, Turkish Petroleum Corporation (TPAO)

# 16:45 Getting it Right: Policies that Provide a Solid Foundation for the Development of CMM/AMM and VAM Projects

Ms. Meredydd Evans, Senior Staff Scientist, Joint Global Change Research Institute, Pacific Northwest National Laboratory (PNNL)

# 17:00 The Economics of Successful Project Development

Mr. Clark Talkington, Advanced Resources International (ARI)

# 17:15 CMM Capture and Utilization Project in China

Mr. Xiao Qi, Senior Manager, Shanxi WenLongZhongMei Environment & Energy Technology Co. Ltd.

# 17:30 Global VAM Update

Mr. Richard Mattus, RM Business Consulting

# 17:45 AMM utilization - Experiences of methods for utilizing of low-quality methane as energy source, applicable for abandoned mining methane

Mr. Åke Kallstrand, Director Quality - R&D, Dürr MEGTEC

### 18:00 **Q&As**

All Participants

### 18:15 End of Workshop